MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP INTACT PARATHYROID HORMONE (IPTH) ASSAY; IPTH IMMUNOASSAY,

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP INTACT PARATHYROID HORMONE (IPTH) ASSAY; IPTH IMMUNOASSAY,
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cause for the falsely high advia centaur xp intact parathyroid hormone (ipth) results is unknown.The customer's assay calibration and quality control (qc) were within acceptable ranges.Siemens is investigating.The instruction for use (ifu) under the interpretation of results section states the following: 'results should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." the instruction for use (ifu) under the limitation section states the following: "interpretation of intact pth values should always take into account serum calcium results and the interrelationship between these two elements in various disorders involving pth and calcium.It is recommended that the intact pth results should always be interpreted with caution and with consideration of the overall clinical manifestations even when used in conjunction with calcium values." mdr 1219913-2018-00157 was filed for a falsely elevated result on (b)(6) 2018, and mdr 1219913-2018-00158 was filed for a falsely elevated result on (b)(6) 2018.
 
Event or Problem Description
Falsely high advia centaur xp intact parathyroid hormone (ipth) results were obtained on a patient sample and the results were questioned by the physician.The patient had elevated ipth results on different days from the same patient.The physician was expecting a lower pth result, the patient sample was sent by their client to another laboratory, and the pth result was lower.Patient treatment was not altered or prescribed or adverse health consequences due to the discordant advia centaur xp ipth results.Mdr 1219913-2018-00157 was filed for a falsely elevated result on (b)(6) 2018, and mdr 1219913-2018-00158 was filed for a falsely elevated result on (b)(6) 2018.
 
Additional Manufacturer Narrative
Siemens filed mdr 1219913-2018-00159 on 06/05/2018 for a falsely high advia centaur xp intact parathyroid hormone (ipth) result.07/06/2018 - additional information: new patient sample draws were obtained at the customer site after (b)(6) 2018, and those results were in alignment with the patient's clinical picture.The sample draw dates, and actual pth values, were not provided by the customer.The patient takes their calcitriol and sensipar medications daily.There is no patient sample available for further investigation by siemens.The root cause for the false high ipth patient result is unknown.No conclusion can be drawn.The instrument is performing within specification.No further evaluation of the device is required.Mdr 1219913-2018-00157 was filed on 06/05/2018 for a falsely elevated result on 04/06/18 for the same patient, and mdr 1219913-2018-00157 supplemental report 1 was filed on 07/27/2018 for additional information.Mdr 1219913-2018-00158 was filed on 06/05/2018 for a falsely elevated result on 04/20/18 for the same patient, and mdr 1219913-2018-00158 supplemental report 1 was filed on 07/27/2018 for additional information.

Brand Name
ADVIA CENTAUR XP INTACT PARATHYROID HORMONE (IPTH) ASSAY
Common Device Name
IPTH IMMUNOASSAY,
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key7568994
Report Number1219913-2018-00159
Device Sequence Number204746
Product Code CEW
UDI-Device Identifier00630414592343
UDI-Public00630414592343
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K163658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 07/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/18/2018
Device Model NumberN/A
Device Catalogue Number10699155
Device Lot Number139005
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/13/2018
Supplement Date Received by Manufacturer07/06/2018
Initial Report FDA Received Date06/05/2018
Supplement Report FDA Received Date07/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR